Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Migraine issue. Tried butterbur with no effect. Can GON or botox help relieve migraine?

I have suffered with migraine for 53 years[I am 63 now] and have tried virtually all meds and treatments to no avail. I see the Neurologist on Friday as a follow up from 4th April. I was hoping to be offered GON injection but he is not hopeful that I am a suitable patient for this.I was told to try Butterbur which I have with no effect and a great deal of bother in trying to purchase this from abroad as it is not available here in the UK.DO you think its possible I have tried all avenues for cure or should I try again for GON or even botox which I have read can help.
Asked On : Sun, 1 Jul 2012
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Ophthalmologist 's  Response
It seems from the history that you are suffering from migraine. Migraine is a common type of primary headache and treatment is by use of ergotamine in acute episodes and prophylactic drugs like beta blockers and flunarizine are used to prevent recurrent attacks.
Greater occipital nerve block (GON) and botox injections are also effective in treating the migriane. These can help, hence I suggest you to consult your physician for appropriate treatment.

Thank you
Answered: Wed, 2 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor